Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

sertraline 50 mg - what to expect

(9 Posts)
cupcake78 Sun 30-Sep-12 12:26:52

I stared mine in the morning, felt sick, very tired, vivid dreams, dry mouth but that's about it and none of it was too bad. 3 wks in and side effects starting to tail off. Hope they work for you.

LosingItBigTime Sun 30-Sep-12 12:20:31

If you find that you struggle to sleep after taking them in the evening, switch to taking it in the morning. Some peopl find they make them drowsy so for those people taking them late evening is the best course of action. Others like me who find they are stimulating are better suited to taking them in the morning. Hopefully, that should stop your sleep being disturbed.

biffnbuster Sun 30-Sep-12 11:03:44

Thankyou for your answers.
It is hard to talk about this with people I know, when I told my mum, all she said was "Hope you will be easier to get on with, I 've had to bit my toungue". Ah thanks mum !!

Took first one early evening and was awake at 12.45 feeling queasy got up at 1.15 for a wee and then didn't go back to bed till 5. Managed a couple more hours sleep, but feel "hung over". Feel much worse than I did before.
Supose I just have to ride it out till next appointment in 4 weeks.

BrittaPerry Sun 30-Sep-12 09:32:44

All mine did was send me manic :-/

TheBirderer Sun 30-Sep-12 09:21:57

I've been on it for nearly four weeks now at 50mg. I was very worried about side effects and think I've been quite lucky- the ones I have had were very mild. I lost my appetite for a week or so and that was about it. Tbh every time something new happened or I felt a bit odd I worried about whether it was the drugs, so I'd try not too get too worried or read too much in case you spot symptoms everywhere. I googled too much and got horror stories every which way, but setraline has been quite good really.

I believe it takes 4-6 weeks for it to build up to a therapeutic level. It's quite a while so don't be afraid to go back to your doctor and ask if there's anything else they can do for you or prescribe you if you feel you aren't coping.

KoPo Sat 29-Sep-12 22:38:46

DH was on the 100mg Sertraline pills for a while with very little side effects other than a sex drive almost unknown to anyone other than a horny teenager.

It did work very fast for him and was a very effective medication.

I've just started on these I've had nausea, headaches, extreme tiredness and this weird jaw tightening thing

nextphase Sat 29-Sep-12 20:36:59

I'm on 50mg of sertraline also.
I get a dry mouth on them.
Some people feel nauseous, or struggle to sleep. It was suggested if I was bothered by either of these, I changed the time of the tablet (ie from morning to night, or other way round) to try and lessen the effect.

The leaflet should give you some idea of the most common side affects.

They started working quite quickly for me - after about a week, but they may also take longer than that.

Hope your feeling more normal soon

biffnbuster Sat 29-Sep-12 08:29:29

I went to the doctors 13 weeks ago with various sypmtoms, tiredness, forgetfulness, hair thining, being moody, etc. Had blood tests (thyroid diabeties and others) came back all clear. I had a complete hysterectomy 8 1/2 years ago, so she said that I had low estrogen and needed hrt. Put me on 1 pill of premarine for 5 weeks, small improvement, went back to doctors, then 3 weeks of 2 pills, felt worse than I ever did.
Went back yesterday said to take one hrt pill and 50 mg sertraline. Never mentioned any side effects or anything, just to come back in 4 weeks. What should I expect to feel when I start taking them ? How long for the benifits to start ? Bit puzzled by it all really !!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now